Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 5, NWS Houston/Galveston, TX

February 16, 20155 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 16, 2015, 10:10 AM CST for 5 counties in Texas. It took effect at Feb 16, 2015, 2:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2015, 10:10 AM CST (16:10 UTC)
In effect from
Feb 16, 2015, 2:00 PM CST
Expired
Feb 16, 2015, 10:00 PM CST
In force
8 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS74 KHGX 161610
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1010 AM CST MON FEB 16 2015

...WIND ADVISORY FOR STRONG GUSTY NORTHERLY WINDS THIS AFTERNOON
AND EVENING...

.A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL COUNTIES AROUND
NOON AND USHER IN INCREASINGLY STRONG AND GUSTY NORTHERLY WINDS.

TXZ214-235>238-170015-
/O.NEW.KHGX.WI.Y.0005.150216T2000Z-150217T0400Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1010 AM CST MON FEB 16 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM CST THIS EVENING. 

* EVENT...NORTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS NEAR
  30 MPH.

* TIMING...2 PM TO 10 PM.

* IMPACT...TRAVEL ON EAST WEST ROADS AND ELEVATED ROADWAYS MAY BE
  HAZARDOUS.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 10:10 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 16, 10:10 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1010 AM CST MON FEB 16 2015

.DISCUSSION...
COLD FRONT CONTINUES TO MAKE GOOD PROGRESS THROUGH SOUTHEAST TEXAS
AND IS APPROACHING THE US 59 CORRIDOR AT MID MORNING. TEMPERATURES
WILL FALL QUICKLY AS THE FRONT MOVES THROUGH THE REGION. CURRENT
TEMPERATURES ARE IN THE MID TO UPPER 60S ACROSS THE SOUTHERN HALF
OF THE REGION WHILE COLLEGE STATION AND CALDWELL ARE IN THE UPPER
30S. EXPECT LIGHT RAIN ALONG AND AHEAD OF THE FRONT WITH SCATTERED
SHOWERS POSSIBLE BEHIND THE FRONT. HAVE REMOVED MENTION OF
THUNDER FOR INLAND AREAS TODAY AS INSTABILITY LOOKS TOO LOW. WILL
ISSUE A WIND ADVISORY FOR THE COASTAL COUNTIES BEGINNING THIS
AFTERNOON AS WINDS WILL BE SUSTAINED NEAR 25 MPH WITH FREQUENT
HIGHER GUSTS. ONLY OTHER CHANGES WERE ADJUSTMENTS TO DEWPOINT AND
TEMPERATURE GRIDS THROUGH THE AFTERNOON. 38

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      59  32  50  34  59 /  60  20  10  10   0
HOUSTON (IAH)              63  38  50  36  60 /  60  20  20  10   0
GALVESTON (GLS)            63  43  52  43  56 /  60  20  20  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
     JACKSON...MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
     BAY.

     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM CST
     TUESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...38
AVIATION/MARINE...45
Hazardous weather outlook, Feb 16, 7:44 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 AM CST MON FEB 16 2015

TXZ163-164-176>179-195>200-210>213-226-227-171345-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
744 AM CST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. HIGH
TEMPERATURES IN THE LOWER AND MIDDLE 60S THIS MORNING WILL FALL
INTO THE MIDDLE AND LOWER 40S BY AFTERNOON. A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS WILL ALSO ACCOMPANY THE COLD FRONT. NORTH
WINDS OF 15 TO 20 MPH WILL ALSO DEVELOP IN THE WAKE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LIGHT FREEZE WILL BE POSSIBLE TUESDAY AND WEDNESDAY MORNING
NORTH OF A BRENHAM TO CONROE TO CLEVELAND LINE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-171345-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
744 AM CST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL CROSS THE COASTAL WATERS EARLY THIS AFTERNOON. STRONG
OFFSHORE WINDS IN THE WAKE OF THE FRONT WILL WARRANT SMALL CRAFT
ADVISORIES THIS AFTERNOON AND TONIGHT. SUSTAINED WINDS WILL
APPROACH 25 KNOTS WITH A FEW GUSTS NEAR GALE FORCE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ214-235>238-171345-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
744 AM CST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. HIGH
TEMPERATURES IN THE UPPER 60S TO LOWER 70S THIS MORNING WILL FALL
INTO THE MIDDLE AND UPPER 40S BY AFTERNOON. A LINE OF SHOWERS AND
ISOLATED THUNDERSTORMS WILL ALSO ACCOMPANY THE COLD FRONT. NORTH
WINDS OF 20 TO 25 MPH WILL ALSO DEVELOP IN THE WAKE OF THE FRONT
AND A WIND ADVISORY MAY BE REQUIRED LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.